Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 28, 2004, 2:35 PM CDT for White County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:35 PM CDT (19:35 UTC)
- Expired
- Aug 28, 2004, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County White County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 281937
FFWPAH
ILC193-282230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITE COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 530 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT NEARLY TWO INCHES OF RAIN HAD FALLEN IN THE EARLY AFTERNOON
ACROSS MOST OF WHITE COUNTY. THUNDERSTORMS WILL CONTINUE TO
REDEVELOP THROUGHOUT THE AFTERNOON...AND TRACK ACROSS THE SAME
AREA. THE GROUND IS ALREADY SATURATED FROM THUNDERSTORMS DURING THE
MIDDLE OF THE WEEK.
* LOCATIONS IMPACTED INCLUDE BURNT PRAIRIE...CARMI...CROSSVILLE...
EMMA...ENFIELD...MILL SHOALS...NORRIS CITY...PHILLIPSTOWN AND
SPRINGERTON
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3826 8800 3817 8799 3792 8810 3793 8837
3825 8836
$$
FRIEDLEIN1 follow-up statement
000 WGUS73 KPAH 282123 FFSPAH ILC193-282230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 420 PM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNING IN EFFECT FOR WHITE COUNTY CONTINUES UNTIL 530 PM... AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD INDICATED THAT FOUR TO SIX INCHES OF RAIN HAD FALLEN DURING THE MID AFTERNOON IN CENTRAL WHITE COUNTY...NEAR CARMI. CITY OFFICIALS HAD REPORTED WIDESPREAD FLOODING IN CARMI. THUNDERSTORMS CONTINUE TO REGENERATE OVER WHITE COUNTY...THOUGH A SLIGHT WEAKENING TREND IS LIKELY. IF THUNDERSTORMS DO NOT DIMINISH OR FLOODING DOES NOT SUBSIDE IN CARMI DURING THE LATE AFTERNOON...THE FLOOD WARNING WILL LIKELY BE EXTENDED INTO THE EVENING HOURS. $$ FRIEDLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:25 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 28, 1:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT AUG 28 2004 .DISCUSSION... CONVECTION HAS BEEN STEADILY INCREASING THIS AFTERNOON AHEAD OF A 500 MB VORT CENTER ENTERING WRN ARKANSAS. THE RUC MODEL LIFTS THIS VORT CENTER NORTHEASTWARD ACROSS ARKANSAS THIS EVENING. WITH PLENTY OF TROPICAL MOISTURE TO WORK WITH /PRECIP WATER VALUES AROUND 2 INCHES AND SFC DEW POINTS AROUND 75/...SOME LOCALLY VERY HEAVY RAINFALL WILL OCCUR. THIS WILL BE MENTIONED IN THE GRIDDED AND TEXT FORECAST PRODUCTS. FFG VALUES ARE QUITE HIGH IN MOST AREAS...AROUND 2.5 INCHES PER HOUR...WHICH SHOULD LIMIT RUNOFF PROBLEMS. FFG IS LOWER IN THE WABASH VALLEY...AND THIS AREA WILL NEED TO BE MONITORED MORE CLOSELY AFTER THE COPIOUS RAINFALL OF A FEW NIGHTS AGO. SECONDARY CONCERN IS THE POTENTIAL FOR A FEW WIND/HAIL EVENTS AS ADDRESSED IN RECENT MCD 2139 FROM THE STORM PREDICTION CENTER. AT ANY RATE...THE ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER 02Z. SOME LINGERING SHOWERS OR WEAK STORMS WILL PERSIST UNTIL THE COLD FRONT PASSAGE ON SUNDAY. THE FRONT IS NOT WELL DEFINED. THE DEW POINT AND TEMP GRADIENT LAG WELL BEHIND THE SFC WIND SHIFT LINE. THEREFORE...THE DIFFERENCES IN THE MODEL TIMING OF THE SURFACE TROUGH AND WIND SHIFT HAVE LITTLE EFFECT ON THE FORECAST. LOW LEVEL DRYING WILL BE VERY SLOW TO OCCUR. THE ETA/GFS MOS TEMPS AND DEW POINTS LOOK SEVERAL DEGREES TOO COOL TONIGHT FOR SUCH A WEAK NORTHERLY FLOW. WILL FOLLOW NGM MOS FOR LOWS. MAIN THEME FOR THE SUNDAY FORECAST IS LINGERING LOW LEVEL MOISTURE IMMEDIATELY BEHIND THE SLOW MOVING COLD FRONT. ETA/GFS TIME HEIGHT CROSS SECTIONS INDICATE LOW CLOUDS WILL BE SLOW TO LEAVE. GIVEN THE CLOUDINESS AND WEAK NORTHERLY FLOW...THE COOLER ETA/GFS MOS WILL BE FOLLOWED. SOME RESIDUAL INSTABILITY SHOWERS AND WEAK THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MID LEVEL TROUGH AXIS. WILL RETAIN A LOW CHANCE OF SHOWERS FOR THE KHOP AREA INTO EARLY SUNDAY NIGHT...WHEN THE 700 MB TROUGH AXIS WILL FINALLY PASS THROUGH. RELATIVE TO THE PAST FEW DAYS...PLEASANTLY LOW DEW POINTS ARE EXPECTED MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST ACROSS ILLINOIS. LITTLE IF ANY CU IS EXPECTED AS 850 DEW POINTS FALL TO AROUND MINUS 5 ON MONDAY. SURFACE HIGH TEMPS WILL NOT BE A WHOLE LOT COOLER SINCE 850 MB TEMPS WILL REMAIN IN THE TEENS. OVERNIGHT LOWS WILL BE NOTICEABLY LOWER IN THE DRY AIR MASS. FORECAST FOR LATER IN THE WEEK IS COMPLICATED BY MODEL DIFFERENCES. LATEST 12Z GFS DEVELOPS A WAVE ALONG THE FRONT OVER THE SOUTHEASTERN STATES LATE WEDNESDAY. THIS LOW THEN CIRCULATES PLENTY OF LOW AND MID LEVEL MOISTURE WESTWARD INTO THE LOWER OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY...ENOUGH MOISTURE AND INSTABILITY SHOULD BE IN PLACE FOR ISOLATED DIURNAL CONVECTION. DGEX/GFS INDICATE THE TRIGGER WILL BE A 500 MB SHORTWAVE LIFTING NORTHEAST FROM TEXAS TOWARD THE MID MISSISSIPPI VALLEY. THE ECMWF/UKMET ARE MORE PRONOUNCED WITH RIDGING AROUND THE NORTH AND WEST SIDE OF HURRICANE FRANCES...WHICH WOULD KEEP OUR AREA DRY. WILL FOLLOW THE GFS/DGEX/NCEP GUIDANCE AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Aug 28, 3:40 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT SAT AUG 28 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 340 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS...WITH THE MAIN HAZARDS STRONG WIND AND HAIL...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY...MAINLY EARLY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | White | 27 min |
| Aug 28, 3:04 PM CDT | Flash Flood Warning | PAH | Perry | 116 min |
| Aug 28, 3:14 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Aug 28, 3:39 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.